{1 - 24} GreyGrey
{25 - 49} GreenGreen
{50 - 499} BlueBlue
{500 - 4999} OrangeOrange
{5000 - 24999} RedRed
{25000+} BlackBlack

Please confirm that you would like to report this for an admin to review.


Epilepsy and Local Anesthetic

I have a patient that needs a deep cleaning and he has epilepsy. He currently takes valproic acid and Dilantin and has symptoms of gingival hyperplasia because of this. Is it safe to use lidocaine or septocaine with epinephrine in patients with epilepsy and will this interfere with his medications? Are there any other precautions I need to take when treating a patient with epilepsy?



Confirm that you would like to Remove Email Alerts for your question. You cant undo this and you will not be able to re-subscribe.


Tags

1 Answer

According to Malamed, the stress of injections may provoke a seizure even in patients with well-controlled epilepsy. Appropriate stress reduction procedures should be employed. Severe local anesthetic overdose reactions manifest themselves as tonic-clonic convulsions. However, the administration of local anesthetic is not contraindicated in seizure-prone patients. Make sure to aspirate, as to not overdose local anesthesia.

Confirm that you would like to select this answer as the "Best Answer" to your question. This will bring this answer to to top and be highlighted as "Best Answer". You can always change this if a better answer is given.


You must be Logged In to Answer this Question

Already a Member, Log In
Not a member yet? Sign Up

Search

Categories

Like Kara RDH on Facebook!